TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Substance Use Whether you are combating substance abuse, are in search support, or have questions about drugs or alcohol, ask in this forum.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
MermaidMassacre Offline
Finding beauty in darkness.
I've been here a while
********
 
MermaidMassacre's Avatar
 
Name: Bridget
Age: 27
Gender: Female
Location: Land of all them lakes...

Posts: 1,362
Join Date: July 10th 2009

Albuterol? - March 28th 2010, 06:54 PM

So as most know, Albuterol is in inhalers for people with asthma.
I had asthma when I was younger and eventually grew out of it.
One time when I was younger I realised I kind of liked the taste of it.
So of course I just keep pushing the thing and eventually overdosed on it.
Then I was high, all smiley and it felt like things were spinning but in a good way.
The effects eventually wore off and I thought nothing of it.
A few years later I did it again just for fun.
Same thing again.

Another time after that I told my friend about it, she was older and more experimental with things like that.
She wanted to try it and get high with me.
So I was stupid and did it again with her!
We both got loopy and it was fun at the time.

Then again, I actually went through an intire new vile thing of it. I swore I was gunna die from an OD of it but I never did.

So then countless times after that I would still do it.
Eventually I did stop!
I did research on it and apparently it can kill you or make you stop breathing.
I know there is no healthy high, but i've never had any bad side effects?
So could this really be bad for me, abusing a prescription drug?

I currently have pneumonia, and had to use my inhaler. Then thought about all those times again and was tempted to do it again, but didn't.
Now i'm thinking. I won't die? So what's the big deal?


I'll do whatever it takes to be the mistake you can't live without.
  Send a message via AIM to MermaidMassacre Send a message via MSN to MermaidMassacre Send a message via Yahoo to MermaidMassacre Send a message via Skype™ to MermaidMassacre 
  (#2 (permalink)) Old
EmisaurusRex Offline
Member
I've been here a while
********
 
EmisaurusRex's Avatar
 
Name: Em
Age: 29

Posts: 1,435
Blog Entries: 2
Join Date: January 8th 2010

Re: Albuterol? - April 1st 2010, 04:36 AM

Just because it hasn't had a bad effect on you in the past, doesn't mean it won't if you try it again.



Great works are performed not by strength, but by perseverance.
PM me anytime <3
   
  (#3 (permalink)) Old
Ngikhona Offline
Inkululeko.
I've been here a while
********
 
Ngikhona's Avatar
 
Name: Keeley Siobhan
Age: 24
Gender: Female
Location: Colorado

Posts: 1,605
Blog Entries: 22
Join Date: April 26th 2009

Re: Albuterol? - April 1st 2010, 06:10 PM

Quote:
I won't die? So what's the big deal?
This is where people get into problems: thinking their invincible (not literally, but saying you won't die from it). The more you tell yourself this, the further you're likely to go until you do have problems. Some of the affects of overdosing on albuterol aren't visible on the outside or aren't noticeable until they're a problem. I believe overdoses can result in thyroid problems and development of chronic seizing, in addition to other problems. I think the most important thing to ask yourself is if you want to be struggling with an addiction for the rest of your life or not. Obviously you're not at a stage where you're addicted right now, but you're clearly becoming more interested in using amounts higher than you're supposed to. It wouldn't be very hard to develop an addiction, so I think you should try to curb things before they become a problem.


"Love me for me, accept the fact I'm true, live like I want, fufill my dreams,
Dream of me, run out free, capture your words and never let them go."

I'll see you on the other side.
   
  (#4 (permalink)) Old
Hominis Offline
Life and death in every step.
Welcome me, I'm new!
*
 
Hominis's Avatar
 
Name: Jeremy [Ghost]
Gender: Male
Location: New York.

Posts: 34
Blog Entries: 2
Join Date: December 11th 2009

Re: Albuterol? - April 3rd 2010, 12:46 PM

You have to think about it in a way that's going to make some semblance of sense to you. As you know, Albuterol is a bronchodialator, and in such, it will relax your airways and allow you to breathe normally when your airway is constricted. Side effects when taking Albuterol are this: Bronchospams, which is basically wheezing, Chest pain, tachycardia, irregular heart beats, and dangerous hypertension, to the point where you will get blurred vision, feel like crap, eventually get chest pain, etc. [Click here to read more.]

Seeing as how you've got pnemonia right now, I wouldn't suggest trying to overdose on Albuterol, there's a huge, huge, huge chance that all that extra mucous and fluid in your lungs will become way too loose and eventually cause you to aspirate on it. Trust me..you don't exactly want that.

I hope you decide to be smart, be safe, and I do hope you feel better.

-Jer.


.never tickle a sleeping dragon.
  Send a message via AIM to Hominis Send a message via MSN to Hominis Send a message via Skype™ to Hominis 
  (#5 (permalink)) Old
VitruvianDoc Offline
Medical Student
Not a n00b
**
 
VitruvianDoc's Avatar
 
Name: Charles
Age: 31
Gender: Male
Location: Oklahoma

Posts: 65
Join Date: April 4th 2010

Re: Albuterol? - April 4th 2010, 05:09 AM

I am a medical student, also have been a pharmacy technician for 5 years and attended one year of Pharmacy school (before dropping out and attending medical school).

Albuterol is a Beta antagonist which blocks the sympathetic stimulation of the nervous system therefore causing bronchodialation. In an episode of overdose, enough of the medication penetrates the lungs and reaches the blood stream. Once in the blood stream, the drug acts upon the same beta receptors in the heart causing a slowing of the heart beat and a rapid drop in blood pressure.

Therefore the "high" your experiencing is a lack of oxygen reaching the brain, or the equivalent of the choking game some kids play when younger by cutting off blood flow. Luckly, albuterol has a short half life and is degraded rapidly however you do build tolerance and each time you abuse, you increase your tolerance and your need for more to feel the same effects. It ultimately can reach persistent levels in the blood and result in shock and death as the body lacks the pressure to pump blood throughout the circulatory system and organs fail due to lack of oxygen, primarily being the brain.
   
Closed Thread

Bookmarks

Tags
albuterol

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.